Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 118, NWS Kansas City, MO

June 21, 2022Harrison County, Worth County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 21, 2022, 6:44 PM CDT for Harrison County, Worth County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2022, 6:44 PM CDT (23:44 UTC)
Expired
Jun 21, 2022, 7:15 PM CDT
In force
31 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Harrison County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 152 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 5:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:28 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 21, 6:28 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
628 PM CDT Tue Jun 21 2022

.Discussion...
Issued at 324 PM CDT TUE JUN 21 2022

Key Points:

* Thunderstorms are expected tonight as cold front moves through the
  area.  A few storms could produce strong wind gusts, locally heavy
  rainfall and small hail.

* Cooler conditions are expected Wednesday & Thursday.

* Heat returns late week with the potential for advisory conditions
  Friday into Saturday.

Detailed discussion...

As of 20Z, cold front bisected Iowa into far southeast Nebraska.
Area of cumulus has developed immediately ahead of the front across
Iowa. With additional heating, expect capping inversion to continue
to weaken.  Surface based CAPE of 3000-3500 J/kg should allow for
rapid development of storms; however, limited wind shear may make it
difficult for storms to organize sufficiently.  Expect storms to be
capable of producing strong wind gusts with 1500-1600 J.kg of
downdraft CAPE. With relatively warm environment, will take 50 dbz
of 40K+ to get one inch hail at the surface.  With tops expected
around 45K, agree with SPC that the main threat will be damaging
wind gusts.  In addition, could see locally heavy rainfall with deep
warm cloud depth, and precipitable water values near 1.7" (near 90th
percentile for this time of year).

Threat for storms is expected to follow the front southward
overnight. Lingering mid level cloud cover along with 850 hpa
temperatures cooling 3-5 degrees C will result in cooler
temperatures Wednesday.

Ridge riding shortwave is expected on Thursday, bringing an
additional round of showers and thunderstorms.  While there is wind
shear, instability is very limited so severe weather is not
expected.

Upper level ridge is expected to strengthen Friday into Saturday as
surface ridge across the central plains works south into the Gulf
Coast.  Potential for storms both Thursday and Friday night on the
nose of the low level jet developing across the central plains
feeding into northern Missouri/southern Iowa.

Cold front associated with trough moving along the US Canadian
border is expected to approach and move through the area on Saturday
afternoon. Cooler more seasonal temperatures are expected post-
frontal early next week with mainly dry conditions.

&&

.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 627 PM CDT TUE JUN 21 2022

Main aviation concerns will be in the next 6 hours as
thunderstorms develop along a slowly southward moving cold front.
Isolated to scattered storms move through this evening with winds
becoming light northerly behind the front later tonight. Within
any storm expect brief IFR conditions if a terminal is impacted.
But otherwise, conditions will be VFR.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-102>105.

MO...Heat Advisory until 8 PM CDT this evening for MOZ002>008-011>017-
     020>025-028>033-037>040-043>046.

&&

Discussion...BT
Aviation...CDB
Hazardous weather outlook, Jun 21, 5:01 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
501 AM CDT Tue Jun 21 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
501 AM CDT Tue Jun 21 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Hazardous heat is expected today with temperatures in the mid to
upper 90s and heat index values around 105F. Showers and
thunderstorms are expected this evening starting across far NW MO and
NE KS moving SE through the overnight hours. An isolated strong to
severe storm is possible with the most likely hazards being high
winds and hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hazardous heat is expected to return Friday and Saturday. Heat
indices look to be around 100F-107F.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:48 PM CDTSpecial Weather StatementEAXWorth27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.